Missouri, 2025

Hail and Damaging Wind in Missouri, November 18, 2025

November 18, 2025 · NWS PAH · 2 events in 2 counties and zones

A surface low drifted southeastward from Missouri through Southern Illinois and Western Kentucky during the evening hours of the 18th. Areas to the south with some afternoon clearing allowed for instability to develop, resulting in the formation of multiple clusters of storms that tracked southeastward.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A surface low drifted southeastward from Missouri through Southern Illinois and Western Kentucky during the evening hours of the 18th. Areas to the south with some afternoon clearing allowed for instability to develop, resulting in the formation of multiple clusters of storms that tracked southeastward. The most prominent of these clusters strengthened in far Southeast Missouri, moving across the Mississippi River into far Western Kentucky, at times developing embedded supercell structure. This cluster produced hail in Scott City but peaked near and just across the Mississippi River, producing a 61mph wind gust at Dorena. Effective bulk shear peaked at around 50kts near the Missouri/Kentucky border with DCAPE of 800J/kg to go along with the MLCAPE of over 1000J/kg. Precipitable water peaked at 1.3in.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 18, 1:39 PM CST, 3 hours 23 minutes earlier. Its key messages:

  • Another round of showers and thunderstorms is expected late this afternoon through this evening. A few strong to severe storms cannot be ruled out mainly over southeast Missouri and the Purchase Area of west Kentucky.
  • After a dry Wednesday, multiple rounds of showers and thunderstorms are expected late Wednesday night through Friday night.
  • Above normal temperatures will continue into early next week.
Area forecast discussion, Nov 18, 1:39 PM CST, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
139 PM CST Tue Nov 18 2025

.KEY MESSAGES...

- Another round of showers and thunderstorms is expected late
  this afternoon through this evening. A few strong to severe
  storms cannot be ruled out mainly over southeast Missouri and
  the Purchase Area of west Kentucky.

- After a dry Wednesday, multiple rounds of showers and
  thunderstorms are expected late Wednesday night through
  Friday night.

- Above normal temperatures will continue into early next week.

&&

.DISCUSSION...
Issued at 139 PM CST Tue Nov 18 2025

A weak surface low over St Louis will attempt to ride east
southeast along I-64 through southern Illinois and southwest
Indiana this evening. A weak warm front is still lingering
over southwest Indiana and adjacent southeast Illinois, but
it should clear to the north of the area in the next hour or
so. As it does, the continual convective development in that
region should subside. Although scattered showers and storms
will be possible near the low track late this afternoon and
evening, surface-based instability will not be sufficient to
support severe storms there.

Farther south where some clearing has developed, surface-based
CAPE could reach close to 1000 J/kg generally south of a line
from Piedmont Missouri through Murray Kentucky. In this region,
severe storms with all severe threats will be possible. The CAMs
have not been unanimously in favor of development, but the HRRR
has been consistently developing at least isolated storms. The
main threat window will be from 3-9 PM, and all convection
should be south or east of the area by midnight.

Enjoy Wednesday which will be dry with slightly above normal
temperatures. Beginning late Wednesday night warm advection will
begin to produce showers and thunderstorms across the Quad
State. This forcing will be in place through Friday when a
compact storm system passes eastward over the region. It is not
certain how far north the warm front will make it, and any
meager threat of severe weather is likely to be along and south
of it. Even there, persistent cloud cover and convection will
make it hard to develop any significant SBCAPE to support severe
weather. At this time, it appears that this storm system will
bring beneficial rain of 1-2" to most of the region. This should
not result in a significant flash flooding threat.

The weekend should be dry with slightly above normal
temperatures, but PoPs return Sunday night into Monday, as
another storm system approaches. Guidance is not in agreement in
the timing of this system, but by mid-week, it is likely to
bring another round of showers and thunderstorms. Behind it, a
blast of cold air is expected by Thanksgiving.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1146 AM CST Tue Nov 18 2025

MVFR ceilings will be the rule through most of the period, while
convection will impact northern and eastern sites through the
afternoon. KCGI and KPAH may see some TSRA late this afternoon
into the early evening. There may be a period of VFR conditions
behind the convection this evening, but MVFR or lower ceilings
and/or visibilities will be common overnight through much of the
morning at all sites. Southwest winds will gust as high as 20kts
at western sites, but confidence in the wind forecast for KEVV
and KOWB this afternoon is quite low, with a stubborn warm front
just to the south.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.

&&

DISCUSSION...DRS
AVIATION...DRS
Hazardous weather outlook, Nov 18, 1:47 PM CST, 3 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
147 PM CST Tue Nov 18 2025

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-191100-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
147 PM CST Tue Nov 18 2025 /247 PM EST Tue Nov 18 2025/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms will be possible across the Quad State
late this afternoon through this evening. A few strong to severe
storms will be possible over southeast Missouri and much of the
Purchase Area of west Kentucky. Damaging winds, large hail, and
even a tornado or two will be possible with any severe storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A chance of thunderstorms returns late Wednesday night in
southeast Missouri and continues intermittently over much of the
region Thursday through Friday night. Locally heavy rainfall and
lightning will be the primary concerns through the period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation cannot be ruled out later this afternoon and
into the evening over southeast Missouri and the Purchase Area of
west Kentucky.

DRS

The radar

The Paducah radar (KPAH), 69 km away, was scanning. The volume nearest the first event began at 23:03 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Scott

When
November 18, 5:02 PM CST
Where
Scott County, 0.83 mi SSW of Fornfelt
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
37.218, -89.523

Media received several reports of quarter size hail measured in Scott City.

Thunderstorm Wind, Mississippi

When
November 18, 6:23 PM CST
Where
Mississippi County, 2.76 mi N of Dorena
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
36.620, -89.230

Recorded measurement from personal weather station EW4994 Dorena as thunderstorms tracked southeastward through southern Mississippi County.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2025Every state in 2025This day in weather historyWarnings in Missouri, November 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1299874, 1299875.